MAUDE Adverse Event Report: CONMED CORPORATION Y-KNOT FLEX 1.3MM ALL SUTURE ANCHOR DRIVER; ANCHOR INSERTER

CONMED CORPORATION Y-KNOT FLEX 1.3MM ALL SUTURE ANCHOR DRIVER; ANCHOR INSERTER
Model Number Y1301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product sample is expected to be returned.A supplemental and final report will be filed following the completion of the complaint investigation and product evaluation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed korea reported on behalf of their customer that the y1301, y-knot flex anchor inserter broke during a slap arthroscopic procedure on (b)(6) 2018.A surgeon created a pilot hole using y13d and advanced the y-knot anchor into the pilot hole until the handle of the anchor comes into contact with the proximal end of the drill guide.The surgeon released the suture from the driver and pulled out the driver.The driver and drill bit were disposed of at the hospital.Surgery was completed successfully at that time.It is unknown if the surgical team was aware of this at the time.A year after surgery, the patient found out that there is the part of the driver tip inside the shoulder bone, when they went to another hospital and had x-rays performed on (b)(6).The patient informed the surgeon and the surgeon requested that new x-rays be done at the original hospital.The surgeon used 5 of y1301, y-knot suture anchors, during surgery, however, only one of them, the end of driver tip was broken.So the surgeon reported all of the ones used to the patient's surgery.This report is being raised based on patient injury due to the metal fragment remaining in the patient.
 
Additional Manufacturer Narrative
The device was disposed of at the hospital and therefore is not available for evaluation.However, the provided x-rays show approximately a 1 mm metal fragment embedded in bone.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 8 complaints regarding (b)(4) devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be.0002.Per the instructions for use, the user is advised the following: - inspect instruments prior to use to ensure they are in good physical condition and function properly.- there should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.- do not use excessive force on instruments to avoid damage or breakage during use.- avoid unintended contact with other surgical instruments during use to prevent damage or breakage.- inspect instruments after use to ensure they have not been damaged.Instruments are designed for use by surgeons experienced in the appropriate specialized procedures.- it is the responsibility of the surgeon to become familiar with the proper techniques for use.- avoid lateral loading while inserting y-knot anchors.- maintain proper alignment during insertion of anchors and disengagement of drivers.- when removing driver from pilot hole, pull driver straight out.- do not rotate or oscillate driver about its axis or breakage of driver tip and/or anchor may result.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
Y-KNOT FLEX 1.3MM ALL SUTURE ANCHOR DRIVER
Common Device Name
ANCHOR INSERTER
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key9535489
Report Number1017294-2019-00162
Device Sequence Number14353306
Product Code MBI
UDI-Device Identifier20845854021658
UDI-Public(01)20845854021658(17)230327(30)1(10)917368
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2023
Device Model NumberY1301
Device Catalogue NumberY1301
Device Lot Number917368
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Y-KNOT ANCHOR LOT#'S 922129, 925679, 932388.
Outcome Attributed to Adverse Event Other;
Patient Age31 YR